Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 109, NWS Memphis, TN

June 18, 2007Mississippi County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jun 18, 2007, 7:15 PM CDT for Mississippi County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2007, 7:15 PM CDT (00:15 UTC)
Expired
Jun 18, 2007, 7:45 PM CDT
In force
30 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Mississippi County, AR

The radar

The Memphis radar (KNQA), 49 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 314 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1026 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1026 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1392 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:50 PM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 18, 2:50 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
250 PM CDT MON JUN 18 2007

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE FIRED THIS AFTERNOON
ACROSS THE MID SOUTH. PW VALUES WILL APPROACH OR EXCEED TWO INCHES
THROUGH TUESDAY ACROSS ALL OR PORTIONS OF THE REGION...WHICH WILL
ALLOW FOR LOCALLY HEAVY RAIN NEAR SOME THUNDERSTORMS. DRIER AIR
WILL FILTER INTO THE AREA FROM NORTHWEST TO SOUTHEAST DURING
TUESDAY AS AN UPPER LEVEL TROUGH HEADS TOWARD THE SOUTHEAST U.S.
COAST. ISOLATED STRONG WIND GUSTS WILL BE POSSIBLE ALONG THE
BOUNDARY BETWEEN AIR MASSES. EVENT QPF ACCUMULATIONS WILL AVERAGE
BETWEEN 0.25 AND 0.50 INCHES WITH LOCALIZED AMOUNTS IN EXCESS OF
ONE INCH.

DRY AND HOT WEATHER RETURNS ON WEDNESDAY AS HIGH PRESSURE ALOFT
BUILDS IN FROM THE WEST. BY THIS WEEKEND...A CLASSIC MID SUMMER
H5 PATTERN SETS UP WITH THE JET STREAM ALONG THE CANADIAN BORDER
WITH HIGH PRESSURE ALOFT FROM COAST TO COAST. HIGH TEMPERATURES
WILL CLIMB INTO THE MID TO PERHAPS UPPER 90S FRIDAY AND PERSIST
INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  73  88  72  92 /  60  50  10  10
MKL  71  87  64  91 /  60  50  10  10
JBR  71  91  67  91 /  60  30  10  10
TUP  71  86  69  93 /  50  70  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

OKULSKI
Hazardous weather outlook, Jun 18, 1:03 PM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
103 PM CDT MON JUN 18 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-192015-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
103 PM CDT MON JUN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED STRONG THUNDERSTORMS WITH GUSTY WINDS UP TO 40
MPH...LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE POSSIBLE
THROUGH 9 PM CDT ACROSS THE ENTIRE MIDSOUTH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

ISOLATED STRONG THUNDERSTORMS WITH GUSTY WINDS UP TO 50 MPH AND
LOCALLY HEAVY RAINFALL ARE POSSIBLE BETWEEN 11 AM AND 6 PM CDT
TUESDAY SOUTH OF INTERSTATE 40.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OKULSKI

In the hours before

Special weather statement, Jun 18, 6:55 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
655 PM CDT MON JUN 18 2007

MSZ024-190030-
MONROE MS-
655 PM CDT MON JUN 18 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...MONROE COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER PRAIRIE AT 655 PM CDT...MOVING NORTHEAST
AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN MONROE COUNTY...INCLUDING THE CITIES OF ABERDEEN...AMORY
AND NETTLETON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT IS IN EFFECT UNTIL 730 PM CDT.
Local storm report, Jun 18, 6:58 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
658 PM CDT MON JUN 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND DMG     7 SW WEBB               33.88N 90.43W
06/18/2007                   TALLAHATCHIE       MS   EMERGENCY MNGR

            TREES DOWN ON HOUSES...STRUCTURAL DAMAGE

0525 PM     TSTM WND DMG     16 ESE OXFORD           34.27N 89.27W
06/18/2007                   LAFAYETTE          MS   TRAINED SPOTTER

            TREES DOWN AT COUNTY ROAD 217 AND HWY 6

0527 PM     TSTM WND DMG     17 ESE OXFORD           34.27N 89.25W
06/18/2007                   LAFAYETTE          MS   TRAINED SPOTTER

            TREES DOWN AT HWY 334 AND COUNTY LINE

0537 PM     TSTM WND DMG     3 E SABOUGLA            33.77N 89.43W
06/18/2007                   CALHOUN            MS   LAW ENFORCEMENT

            TREES DOWN ON HWY 8...2-4 MILES EAST OF SABOUGLA

&&

DSV
Local storm report, Jun 18, 7:01 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
701 PM CDT MON JUN 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND DMG     7 SW WEBB               33.88N 90.43W
06/18/2007                   TALLAHATCHIE       MS   EMERGENCY MNGR

            TREES DOWN ON HOUSES...STRUCTURAL DAMAGE

0525 PM     TSTM WND DMG     16 ESE OXFORD           34.27N 89.27W
06/18/2007                   LAFAYETTE          MS   TRAINED SPOTTER

            TREES DOWN AT COUNTY ROAD 217 AND HWY 6

0527 PM     TSTM WND DMG     17 ESE OXFORD           34.27N 89.25W
06/18/2007                   LAFAYETTE          MS   TRAINED SPOTTER

            TREES DOWN AT HWY 334 AND COUNTY LINE

0540 PM     TSTM WND DMG     3 E SABOUGLA            33.77N 89.43W
06/18/2007                   CALHOUN            MS   LAW ENFORCEMENT

            TREES DOWN ON HWY 8...2-4 MILES EAST OF SABOUGLA

&&

DSV
Local storm report, Jun 18, 7:02 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE MEMPHIS TN
702 PM CDT MON JUN 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND DMG     7 SW WEBB               33.88N 90.43W
06/18/2007                   TALLAHATCHIE       MS   EMERGENCY MNGR

            TREES DOWN ON HOUSES...STRUCTURAL DAMAGE

0525 PM     TSTM WND DMG     16 ESE OXFORD           34.27N 89.27W
06/18/2007                   LAFAYETTE          MS   TRAINED SPOTTER

            TREES DOWN AT COUNTY ROAD 217 AND HWY 6

0527 PM     TSTM WND DMG     17 ESE OXFORD           34.27N 89.25W
06/18/2007                   LAFAYETTE          MS   TRAINED SPOTTER

            TREES DOWN AT HWY 334 AND COUNTY LINE

0540 PM     TSTM WND DMG     3 E SABOUGLA            33.77N 89.43W
06/18/2007                   CALHOUN            MS   LAW ENFORCEMENT

            TREES DOWN ON HWY 8...2-4 MILES EAST OF SABOUGLA

&&

DSV
Special weather statement, Jun 18, 7:12 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
712 PM CDT MON JUN 18 2007

ARZ028-190045-
MISSISSIPPI AR-
712 PM CDT MON JUN 18 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...MISSISSIPPI COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER BURDETTE AT 712 PM CDT...MOVING NORTH AT
20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN MISSISSIPPI COUNTY...INCLUDING THE CITIES OF BLYTHEVILLE
AND GOSNELL...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT IS IN EFFECT UNTIL 745 PM CDT.
Local storm report, Jun 18, 7:13 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
713 PM CDT MON JUN 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND DMG     7 SW WEBB               33.88N 90.43W
06/18/2007                   TALLAHATCHIE       MS   EMERGENCY MNGR

            TREES DOWN ON HOUSES...STRUCTURAL DAMAGE

0525 PM     TSTM WND DMG     16 ESE OXFORD           34.27N 89.27W
06/18/2007                   LAFAYETTE          MS   TRAINED SPOTTER

            TREES DOWN AT COUNTY ROAD 217 AND HWY 6

0527 PM     TSTM WND DMG     17 ESE OXFORD           34.27N 89.25W
06/18/2007                   LAFAYETTE          MS   TRAINED SPOTTER

            TREES DOWN AT HWY 334 AND COUNTY LINE

0640 PM     TSTM WND DMG     3 E SABOUGLA            33.77N 89.43W
06/18/2007                   CALHOUN            MS   LAW ENFORCEMENT

            TREES DOWN ON HWY 8...2-4 MILES EAST OF SABOUGLA

&&

DSV

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:04 PM CDTSevere Thunderstorm WarningMEGMonroe41 min
Jun 19, 6:23 AM CDTFlash Flood WarningMEGLafayette, Panola112 min
Jun 19, 10:18 AM CDTFlash Flood WarningMEGTallahatchie, Yalobusha117 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.